Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Feb 13, 2021, 10:58 AM EST. It was in force for 92 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2021, 10:58 AM EST (15:58 UTC)
- Expired
- Feb 13, 2021, 12:30 PM EST
- In force
- 92 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 11:20 AM EST | TSTM WND GST 44 | 5 Ene Bellwood, FL | CAPE WIND TOWER 805 RECORDED A WIND GUST OF 38 KNOTS/44MPH FROM THE SOUTH. |
| Feb 13, 11:20 AM EST | TSTM WND GST 44 | 7 Ssw Playalinda Beach, FL | CAPE WIND TOWER 509 RECORDED A WIND GUST OF 38 KNOTS/44 MPH FROM THE SOUTH. |
| Feb 13, 11:45 AM EST | TSTM WND GST 53 | 5 N Cape Canaveral, FL | CAPE WIND TOWER 403 RECORDED A WIND GUST OF 46 KNOTS/53 MPH FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
521
WHUS52 KMLB 131558
SMWMLB
AMZ550-552-570-572-131730-
/O.NEW.KMLB.MA.W.0008.210213T1558Z-210213T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1058 AM EST Sat Feb 13 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 1230 PM EST.
* At 1057 AM EST, a severe thunderstorm capable of producing
waterspouts was located over Sharpes, moving northeast at 35 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can can quickly form and capsize boats,
damage vessels and create locally hazardous seas. Make
sure all on board are wearing life jackets. Expect wind
gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Sharpes, Port Saint John, Kennedy Space Center, Bellwood and Space
Coast Airport.
LAT...LON 2883 8085 2886 8087 2901 8015 2825 7996
2816 8068 2865 8085 2880 8089
TIME...MOT...LOC 1557Z 241DEG 34KT 2845 8076
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Feb 13, 10:53 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 13, 10:53 AM EST, 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1053 AM EST Sat Feb 13 2021 .UPDATE... Updates made this morning concerning PoPs and timing associated with the line of showers with embedded thunderstorms crossing the central Florida peninsula. As of 10AM, the line was located near Orlando and will continue eastward over the next couple of hours before pushing offshore. High pressure remains near the Bahamas, providing southerly flow and bringing increased moisture surges into east central Florida. Meanwhile, a stalled front is currently draped across the Daytona/Ocala area. After the current band crosses northern portions of the area, have decreased PoPs to around 30% for this afternoon, leaving only a chance for areas along and north of I-4. Then, the focus this afternoon turns to areas to the south, where breaks in the clouds are expected to allow enough daytime heating for storms to develop this afternoon. PoPs 40-50% from southern Brevard County southward into late this afternoon. The 12Z XMR sounding found fairly weak lapse rates; however, sufficient shear, with bulk shear of 40kts could support some stronger storms this afternoon. Thus, isolated severe wind gusts cannot be ruled out. This morning's update to the SPC convective outlook has put nearly all of the forecast area under a "Marginal" risk today. Be sure to stay weather aware this afternoon. Afternoon highs expected to reach the low to mid 80s, which is about 10 degrees above average across the area. && .AVIATION... A band of heavy showers with embedded thunderstorms is continuing to push eastward across the peninsula as of 15Z. CIG/VIS reductions and gusty winds up to around 30kts will remain possible with this line until it progresses offshore around 17-18Z. Then, additional showers and storms will be possible, mainly from KMLB southward, into this afternoon. TEMPOs may be needed as this activity develops and will be monitored. Otherwise winds southerly around 10kts this afternoon before decreasing overnight to around 5kts or less. && .MARINE... Southerly flow today around 10-15kts nearshore north of Sebastian Inlet and 15-20kts offshore and nearshore south of Sebastian inlet, becoming generally 10-15kts late this afternoon. Seas 3-4ft, with up to 5ft well offshore from the Cape northward. A line of showers and thunderstorms will continue eastward into the local Atlantic waters through early this afternoon. Then, additional showers and storms are expected to develop this afternoon, mainly along the Treasure Coast. Mariners should be aware of the possibility for isolated severe storms today and be ready to take action. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 64 78 63 / 70 60 80 30 MCO 83 67 82 66 / 70 50 70 20 MLB 83 67 83 66 / 50 40 60 20 VRB 85 67 84 66 / 50 30 50 20 LEE 82 67 80 66 / 80 60 80 20 SFB 83 67 82 67 / 70 60 70 20 ORL 85 69 83 68 / 70 60 70 20 FPR 85 67 85 66 / 40 30 50 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Pendergrast/Kelly
Hazardous weather outlook, Feb 13, 10:45 AM EST, 13 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1045 AM EST Sat Feb 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1045 AM EST Sat Feb 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms will move across east central Florida late this morning into this afternoon. The highest coverage will be over Lake, Volusia, Seminole, Orange and Brevard Counties this morning. Then additional storms should affect Indian River, Saint Lucie, Martin and Okeechobee counties this afternoon. Today's storms will move quickly northeast at 40 mph. The primary threat will strong wind gusts up to 60 mph, frequent lightning strikes and very heavy rainfall accumulating one half to one inch in a short time. Funnel clouds and even a brief tornado are possible. Remain alert to the storms threat today, and be prepared to more indoors at the first sign of threatening weather. .MARINE THUNDERSTORM GUST IMPACT... Band of storms will continue to move rapidly toward the northeast around 40 mph across the inland lakes this morning and offshore this afternoon. Strong wind gusts Boaters will need to watch for showers and storms approaching from the west and southwest. .WIND AND SEA IMPACT... Small craft should exercise caution for south winds 15 to 20 knots over the nearshore waters south of Sebastian Inlet and across all of the offshore waters. .RIP CURRENT IMPACT... There will be a moderate risk of dangerous rip currents once again at the central Florida Atlantic beaches. While rip currents will be present all day, the highest risk will be from noon through 630 PM due to tidal effects. If you are planning on entering the ocean today, do so only within sight of a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Even greater coverage of showers and storms is forecast on Sunday, with the threat for strong to severe afternoon and early evening storms expanding to include all of east central Florida. While storm coverage and intensity will decrease next week, storms will be possible on Monday and Tuesday ahead of an approaching cold front. The rip current risk will remain Moderate at area beaches this weekend. .SPOTTER INFORMATION STATEMENT... Spotter networks are requested to monitor weather conditions today and self activate if any warnings are issued.
In the hours before
Special weather statement, Feb 13, 8:58 AM EST, 2 hours before
Special Weather Statement
National Weather Service Melbourne FL
858 AM EST Sat Feb 13 2021
FLZ044-045-053-144-131500-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
858 AM EST Sat Feb 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAKE...WESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 1000 AM EST...
At 855 AM EST, Doppler radar was tracking a broken line of strong
lightning storms along a line extending from The Villages to near
Lakeland. Movement was east at 40 mph.
Winds in excess of 40 mph and briefly very heavy rain, and
occasional lightning will be possible with some of the stronger
storms.
Locations impacted include...
Leesburg, Kissimmee, Apopka, Ocoee and Winter Garden.
LAT...LON 2896 8195 2896 8166 2927 8164 2920 8161
2917 8152 2910 8150 2909 8146 2905 8144
2874 8142 2871 8146 2864 8146 2864 8141
2809 8138 2809 8145 2814 8146 2814 8152
2826 8156 2826 8166 2835 8166 2835 8196
TIME...MOT...LOC 1355Z 249DEG 46KT 2882 8195 2807 8201
PendergrastSpecial weather statement, Feb 13, 9:53 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
953 AM EST Sat Feb 13 2021
FLZ041-044>046-053-141-147-131545-
Northern Lake County FL-Osceola FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
953 AM EST Sat Feb 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHEASTERN LAKE...
NORTHWESTERN BREVARD...ORANGE...VOLUSIA AND OSCEOLA COUNTIES UNTIL
1045 AM EST...
At 952 AM EST, Doppler radar was tracking strong lightning storms
along a line extending from Sanford to near Kissimmee. Movement was
east at 40 mph.
Winds in excess of 40 mph and occasional to frequent lightning will
be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Kissimmee and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2872 8070 2834 8078 2834 8086 2797 8087
2796 8135 2805 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2926 8162 2928 8142
2926 8142 2927 8115 2932 8115 2933 8103
TIME...MOT...LOC 1452Z 264DEG 42KT 2878 8135 2784 8128
PendergrastSpecial weather statement, Feb 13, 10:56 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1056 AM EST Sat Feb 13 2021
FLZ045-047-147-131645-
Southern Brevard County-Northern Brevard County-Orange-
1056 AM EST Sat Feb 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREVARD AND
SOUTHEASTERN ORANGE COUNTIES...
At 1055 AM EST, radar indicated strong thunderstorms were located
along a line extending from Haulover Canal to near Camp Holly Fish
Camp. Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2799 8087 2835 8086 2835 8094 2879 8097
2879 8079 2883 8081 2881 8075 2883 8076
2883 8071 2860 8054 2846 8049 2839 8056
2834 8057 2813 8054 2791 8043
TIME...MOT...LOC 1555Z 275DEG 37KT 2875 8077 2806 8073
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:58 AM EST | Special Weather Statement | MLB | Lake | 62 min |
| Feb 13, 9:53 AM EST | Special Weather Statement | MLB | Orange, Osceola, Seminole, Volusia | 52 min |
| Feb 13, 10:56 AM EST | Special Weather Statement | MLB | Brevard | 49 min |
| Feb 13, 2:47 PM EST | Special Marine Warning | MLB | 58 min | |
| Feb 13, 2:50 PM EST | Special Weather Statement | MLB | Saint Lucie | 25 min |
| Feb 13, 6:33 PM EST | Special Weather Statement | MLB | Brevard | 42 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.